Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 95, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 8, 2008, 3:35 PM EST. It took effect at Dec 8, 2008, 10:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 3:35 PM EST (20:35 UTC)
- In effect from
- Dec 8, 2008, 10:00 PM EST
- Expired
- Dec 9, 2008, 3:12 PM EST
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBUF 082035 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EST MON DEC 8 2008 ...BRISK WINDS TO RETURN... .A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT. LEZ040-041-090445- /O.NEW.KBUF.SC.Y.0095.081209T0300Z-081210T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 335 PM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE DURING TUESDAY MORNING AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-090445- /O.NEW.KBUF.SC.Y.0095.081209T0600Z-081211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 335 PM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST THURSDAY. A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
5 follow-up statements
644 WHUS71 KBUF 090304 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1004 PM EST MON DEC 8 2008 ...BRISK WINDS TO RETURN... .A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT. LEZ040-041-091115- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1004 PM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE DURING TUESDAY MORNING AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-091115- /O.CON.KBUF.SC.Y.0095.081209T0600Z-081211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1004 PM EST MON DEC 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE DURING TUESDAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
334 WHUS71 KBUF 090850 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 AM EST TUE DEC 9 2008 ...BRISK WINDS TO RETURN... .A WARM FRONT WILL CROSS THE EASTERN LAKES TONIGHT AND SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT. LEZ040-041-091700- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 350 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE THIS MORNING AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-091700- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 350 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
456 WHUS71 KBUF 090852 CCA MWWBUF URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 351 AM EST TUE DEC 9 2008 ...BRISK WINDS TO RETURN... .A WARM FRONT WILL CROSS THE EASTERN LAKES EARLY THIS MORNING AND SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT. LEZ040-041-091715- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 351 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE THIS MORNING AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-091715- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 351 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
223 WHUS71 KBUF 091448 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 AM EST TUE DEC 9 2008 ...BRISK WINDS TO RETURN... .SOUTHERLY WINDS WILL INCREASE TODAY AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL WEDNESDAY NIGHT. LEZ040-041-092300- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 948 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-092300- /O.CON.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 948 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES. THE FRONT WILL CROSS THE AREA EARLY WEDNESDAY WITH AN ABRUPT WIND SHIFT TO NORTH AND NORTHWEST. SPEEDS WILL REMAIN IN SMALL CRAFT ADVISORY CRITERIA UNTIL LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
000 WHUS71 KBUF 092012 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 312 PM EST TUE DEC 9 2008 LEZ040-041-092115- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-081210T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 312 PM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ043>045-092115- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-081211T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 312 PM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:48 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 8, 12:48 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1248 PM EST MON DEC 8 2008 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL STRETCH FROM EASTERN CANADA TO THE MID ATLANTIC STATES TODAY. THIS RIDGE WILL DRIFT OFF THE COAST RESULTING IN A MILDER TREND INTO WEDNESDAY...AS STRENGTHENING LOW PRESSURE ADVANCES FROM THE MID MISSISSIPPI VALLEY TO THE LOWER LAKES REGION. WIDESPREAD PRECIPITATION WILL BREAK OUT WITH THIS SYSTEM STARTING LATE TONIGHT AND CONTINUING INTO MID WEEK. ANOTHER BLAST OF ARCTIC AIR WILL FOLLOW THIS SYSTEM THROUGH THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... VSBL SATELLITE SHOWS MIDDLE CLOUDS ASSOCIATED WITH WAA AHEAD OF WARM FRONT OVER THE OHIO VALLEY EXTENDING FROM THE FINGER LKS WESTWARD WITH HIGH PRESSURE OVER NORTHERN NEW YORK AND NEW ENGLAND KEEPING GENLY CLR SKIES OVER THE NORTH COUNTRY THIS AFTERNOON. BUF RADAR SHOWING SOME LIGHT SNOW TO THE WEST OF BUF ACROSS THE NIAGARA PENINSULA BUT TREND IS DECREASING IN AREAL COVERAGE. WILL KEEP CHC OF SOME FLURRIES IN FOR A PORTION OF THE AFTERNOON ACROSS PTNS OF THE NIAGARA FRONTIER AND LOWER GENESEE VALLEY. BUFKIT PROFILES SHOWS MID CLOUDS THINNING SOME IN THE AFTERNOON FROM THE FINGER LKS WEST SO WILL MENTION SOME INTERVALS OF SUNSHINE DEVELOPING AS WELL. AS THE HIGH DRIFTS TO THE MIDDLE ATLANTIC COAST LATE THIS AFTERNOON...WE WILL COME UNDER THE INFLUENCE OF A WARMING SOUTHERLY FLOW THAT WILL HAVE IMPLICATIONS REGARDING PCPN TYPE LATER TONIGHT INTO TUESDAY MORNING. AREA TEMPERATURES WILL MODERATE INTO THE 20S THIS AFTERNOON ACROSS MOST OF THE AREA. THE MAIN EXCEPTION WILL BE EAST OF LAKE ONTARIO WHERE READINGS WILL ONLY REACH THE MID TO UPPER TEENS. THE WEATHER GET MORE INTERESTING TONIGHT AS A 50 TO 60 KNOT LOW LEVEL JET MOVES NORTH ACROSS THE OHIO VALLEY TOWARD THE LOWER GREAT LAKES. A TIGHT LOW LEVEL THETA-E GRADIENT IS FORECAST TO DEVELOP ALONG THE NOSE OF THE LOW LEVEL JET. THIS WILL ALLOW SOME LIGHT LIGHT SNOW TO SPREAD NORTH ACROSS THE AREA THIS EVENING. THE PROBLEM IS THAT THE VIGOROUS LOW LEVEL JET WILL ALSO ADVECT A LAYER OF ABOVE FREEZING AIR (850 MB TEMPERATURES FORECAST TO WARM TO ABOUT PLUS 5C OVER SRN NEW YORK BY 12Z TUESDAY) NORTHEAST ACROSS WESTERN AND CENTRAL NEW YORK...WHILE SURFACE TEMPERATURES REMAIN BELOW FREEZING. THIS WILL SET THE STAGE FOR THE POTENTIAL OF A MIXED BAG OF FROZEN PCPN. THE LATEST MODEL TEMPERATURE PROFILES SUGGEST THAT THE MIXED PCPN WILL BEGIN AROUND 06Z AND IMPACT MOST LOCATIONS SOUTH OF THE COUNTIES BORDERING LAKE ONTARIO. ONE FACTOR THAT MAY MITIGATE THE NEGATIVE IMPACTS FROM FREEZING RAIN IS THAT THE STEADIEST PCPN IS FORECAST TO STAY TO OUR NORTH WHERE THERE WILL BE A BETTER CHANCE FOR JUST SNOW. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... WARM AIR ADVECTION WILL BE CONTINUING IN EARNEST AT THE START OF THE PERIOD...AS SURFACE WARM FRONTAL BOUNDARY LIFTS NORTH ACROSS THE AREA. BOTH THE 00Z NAM AND GFS SIMILAR IN TIMING AND SUPPORTED BY THE LATEST SREF IN PUSHING THE BULK OF THE PRECIPITATION ASSOCIATED WITH THE WARM FRONT NORTH OF THE AREA TUESDAY MORNING IN AREA OF GREATEST ISENTROPIC ASCENT...WITH THE SOUTHERN EDGE OF THE PRECIPITATION LIKELY LINGERING ACROSS NORTHERN SECTIONS. CRITICAL TEMPERATURES AND FORECAST MODEL SOUNDINGS WOULD SUGGEST THAT MIXED PRECIPITATION WILL BE ON GOING AT THIS TIME... WITH THE POTENTIAL FOR SOME SLEET OR FREEZING RAIN. TEMPERATURES LOOK TO WARM SUFFICIENTLY BY MID DAY OR SO ACROSS THE ENTIRE AREA AND WILL CHANGE ANY WINTRY MIX OVER TO ALL RAIN. WIDESPREAD RAIN LOOKS TO BE A GOOD BET LATE IN THE DAY TUESDAY AND THROUGH TUESDAY NIGHT AS SURFACE WAVE LIFTS UP THROUGH THE OHIO VALLEY INTO THE LOWER LAKES REGION. WITH THE ANTICIPATED RAINFALL COMBINED WITH WARMING TEMPERATURES OVERNIGHT...WE WILL HAVE TO KEEP AN WATCHFUL EYE FOR POSSIBLE HIGH WATER PROBLEMS IN THE RECENT LAKE EFFECT SNOW AREAS...ESPECIALLY SOUTHEAST OF LAKE ERIE. WEDNESDAY WILL BE A TRANSITION DAY AS THE NAM/GFS DEPICTING A DEEP LOW LIFTING NORTHEAST AND DRAGGING A SHARP COLD FRONT ACROSS THE AREA. WE WILL LIKELY SEE EARLY MORNING HIGHS WEST AND MIDDAY HIGHS EAST FOLLOWED BY MUCH COLDER AIR. RAIN WILL LIKELY MIX WITH SNOW BEFORE ENDING FOR MOST LOCATIONS...WITH THE POTENTIAL FOR SOME LAKE ENHANCEMENT EAST OF THE LAKES...BUT AIR MASS LOOKS TO BE RATHER DRY WITH HIGH PRESSURE BUILDING IN RAPIDLY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MUCH COLDER AIR BUILDS OVER THE AREA WEDNESDAY NIGHT AND THURSDAY IN THE WAKE OF THE DEEP LOW. ON A NORTHWESTERLY FLOW 850 MB TEMPERATURES ARE FORECAST TO DROP TO MINUS 20C BY MIDDAY THURSDAY. THIS WILL LEAD TO PLUMES OF LAKE EFFECT SNOW BUT CONSIDERING THE STEERING WINDS WE WILL HAVE MULTIPLE PLUMES ORIENTED NORTHWEST TO SOUTHEAST. THIS WILL HAVE TO BE WATCHED FOR POSSIBLE HEADLINES. THURSDAY NIGHT AND FRIDAY COULD TURN OUT INTERESTING TOO AS THE ARCTIC AIR REMAINS ENTRENCHED OVER OUR AREA AND STEERING WINDS BACK IN RESPONSE TO HIGH PRESSURE TRACKING TO OUR SOUTH. WARM ADVECTION RETURNS OVER THE WEEKEND AS THE HIGH MOVES OFF THE COAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SFC HIGH PRESSURE COMBINED WITH WEAK RIDGING ALOFT WILL KEEP MUCH OF THE REGION IN VFR FLIGHT CATEGORIES THIS AFTERNOON AND EARLY EVENING. MID LEVEL CLOUDS WILL LOWER TO MVFR LATER IN THE EVENING WITH LIGHT SNOW CROSSING THE REGION FROM SOUTHWEST TO NORTHEAST. SNOW WILL FIRST ARRIVE IN KJHW TERMINAL AROUND 2Z AND KART AROUND 7Z. THIS SNOW WILL BE ARRIVING ALONG THE LEADING EDGE OF A LLJ. HAVE ADDED LLWS INTO THE TAFS WITH WIND SPEEDS INCREASING THROUGH THE MORNING HOURS AND INTO THE EARLY AFTERNOON. THIS LLJ WILL ALSO TRANSPORT WARMER AIR ALOFT...WHICH WILL CAUSE THE LIGHT SNOW TO TRANSITION TO A WINTERY MIX BEFORE ENDING. LOOKING AT THERMAL PROFILES...PRECIPITATION MAY END AS SOME LIGHT FZRA AT THE KJHW TERMINAL...WHILE PRECIPITATION LIKELY TO REMAIN ALL SNOW AT THE KART TERMINAL THROUGH THE TAF DURATION. WHILE WINDS AT 2K FEET WILL INCREASE TO 40 TO 50 KNOTS ACROSS THE REGION...A STEEP INVERSION WILL LIKELY PREVENT THESE WINDS FROM MIXING DOWN TO THE SFC AS WIND GUSTS THROUGH THE MORNING HOURS. WITH KJHW AT A HIGHER ELEVATION HAVE ADDED WIND GUSTS TO 20 KNOTS FOR THE LATER END OF THE TAF PERIOD. EXPECT CIG TO INCREASE SHORTLY AFTER PRECIPITATION ENDS ACROSS THE REGION WITH VFR FLIGHT CONDITIONS RETURNING LATER IN THE MORNING AND INTO THE EARLY AFTERNOON. OUTLOOK... TUESDAY NIGHT...MVFR/IFR IN RAIN. WEDNESDAY...IFR/MVFR WITH RAIN CHANGING TO SNOW...IMPROVING TO VFR IN PM. THURSDAY...GENERALLY VFR. FRIDAY...GENERALLY VFR. SATURDAY...VFR. && .MARINE... THE PRESSURE GRADIENT ACROSS THE LOWER LAKES REGION WILL RELAX OVERNIGHT AND MONDAY WHILE DEEP LOW PRESSURE WITHDRAWS NORTHEAST TOWARD NEWFOUNDLAND AND HIGH PRESSURE BUILDS IN FROM THE WEST. GALE WARNINGS WILL BE ALLOWED TO EXPIRE ON TIME. SMALL CRAFT ADVISORIES WILL THEN BE HOISTED FOR SEVERAL HOURS THEREAFTER UNTIL WAVES SUBSIDE. WINDS WILL BE ON THE INCREASE ONCE AGAIN BY MIDWEEK AS ANOTHER DEEP LOW IS FORECAST TO ADVANCE NORTHEAST FROM THE MID MISSISSIPPI VALLEY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...JJP/TJP SHORT TERM...TMA LONG TERM...SAGE AVIATION...THOMAS MARINE...SAGE/SFM
Hazardous weather outlook, Dec 8, 6:16 AM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 616 AM EST MON DEC 8 2008 NYZ012-019-020-085-091130- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 616 AM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SOME FREEZING RAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SOME FREEZING RAIN TUESDAY MORNING. LAKE EFFECT SNOWS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON INTO THURSDAY NIGHT AND THERE IS THE POTENTIAL FOR ANOTHER ROUND OF SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-091130- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 616 AM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SOME FREEZING RAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SOME FREEZING RAIN TUESDAY MORNING. LAKE EFFECT SNOWS WILL DEVELOP AGAIN WEDNESDAY AFTERNOON INTO THURSDAY NIGHT AND THERE IS THE POTENTIAL FOR ANOTHER ROUND OF SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-013-014-021-091130- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 616 AM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SOME FREEZING RAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SOME FREEZING RAIN TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-091130- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 616 AM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.